Propofol-induced macroglossia: a case report

 in Case Report

Abstract

A 78-year-old lady, without prior exposure to propofol, was admitted to the hospital due to recurrent seizures, and respiratory arrest, which required intubation in order to secure her airway. Propofol was used as the initial sedative agent. Two weeks later she required again administration of propofol, time at which she developed acute macroglossia. This subsided after weaning off the propofol. When she was cared by another team and received for the third time propofol, she developed macroglossia again, and similarly subsided when propofol was weaned off. Allergic reactions to propofol are well documented. We believe that an allergic reaction occurred upon the second and third administration of propofol in our patient.

Download Attachments

Recent Posts
Contact Us

We're not around right now. But you can send us an email and we'll get back to you, asap.

Not readable? Change text.

Start typing and press Enter to search